MAUDE Adverse Event Report: STRYKER GMBH 1.7X7MM BONE SCREW,CROSS-PIN,SELF-T; PLATE, FIXATION, BONE

STRYKER GMBH 1.7X7MM BONE SCREW,CROSS-PIN,SELF-T; PLATE, FIXATION, BONE
Catalog Number 58-17007E
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the surgeon put a variax 2 1.7 cortex screw through a variax hand plate, and saw on the x-ray that the screw looked too long.After removing the screw, it was noticed that it had uncoiled itself and therefore was too long.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received screw was in used condition.The threads of the screw were chipped of in the thread like form.This generally happens when the screw is screwed without proper alignment with the plate and is in direct contact with the plate edge leading to the chip-off of the threads in such manner.The damaged & deformation of the threads on the screw surface also indicates the same.The device history record could not be reviewed because the lot number was not communicated.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was most likely attributed to a user related issue.The failure was caused by mishandling of the device during usage.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
1.7X7MM BONE SCREW,CROSS-PIN,SELF-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17578667
Report Number0008031020-2023-00309
Device Sequence Number8267777
Product Code HRS
UDI-Device Identifier07613154583454
UDI-Public07613154583454
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K062498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number58-17007E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale